Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 269, NWS Hastings, NE

July 12, 2012Dawson County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 12, 2012, 6:39 PM CDT for Dawson County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2012, 6:39 PM CDT (23:39 UTC)
Expired
Jul 12, 2012, 7:15 PM CDT
In force
36 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Dawson County, NE

The radar

The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 6:52 PM CDTTSTM WND GST 503 W Cozad, NEVERY HEAVY RAIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1940 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WUUS53 KGID 122339
SVRGID
NEC047-130015-
/O.NEW.KGID.SV.W.0269.120712T2339Z-120713T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
639 PM CDT THU JUL 12 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 715 PM CDT

* AT 637 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
  OF OCONTO TO COZAD TO 9 MILES SOUTHWEST OF GOTHENBURG...AND MOVING
  SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  LEXINGTON AND COZAD.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 239.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4105 10022 4105 9974 4096 9960 4091 9961
      4085 9966 4083 9966 4082 9967 4070 9972
      4069 10008 4075 10023 4104 10023
TIME...MOT...LOC 2340Z 310DEG 20KT 4106 9993 4089 10000
          4081 10024
WIND...HAIL 60MPH 0.88IN

$$

PFANNKUCH
3 follow-up statements
192 
WWUS53 KGID 122351
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT THU JUL 12 2012

NEC047-130015-
/O.CON.KGID.SV.W.0269.000000T0000Z-120713T0015Z/
DAWSON NE-
651 PM CDT THU JUL 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAWSON COUNTY
UNTIL 715 PM CDT...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES SOUTHWEST OF OCONTO TO COZAD TO 11 MILES SOUTHWEST OF
WILLOW ISLAND...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

IN ADDITION...AT 633 PM CDT...A STORM CHASER ESTIMATED 60 MPH WINDS 
8 MILES NORTHWEST OF COZAD WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LEXINGTON...COZAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4098 10016 4105 10011 4105 9974 4096 9960
      4091 9961 4085 9966 4070 9972 4069 10008
      4075 10023
TIME...MOT...LOC 2351Z 314DEG 24KT 4100 9987 4083 9995
          4075 10019
WIND...HAIL 60MPH 0.88IN

$$

PFANNKUCH
077 
WWUS53 KGID 130005
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT THU JUL 12 2012

NEC047-130015-
/O.CON.KGID.SV.W.0269.000000T0000Z-120713T0015Z/
DAWSON NE-
705 PM CDT THU JUL 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DAWSON
COUNTY UNTIL 715 PM CDT...

AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF OCONTO TO 6 MILES SOUTHEAST OF COZAD TO 5 
MILES NORTHWEST OF EUSTIS...MOVING SOUTHEAST AT 35 MPH. PEA TO PENNY 
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  LEXINGTON...COZAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY 
LEAD TO BRIEF PONDING OF WATER ON ROADS.

&&

LAT...LON 4103 9977 4097 9965 4092 9964 4071 9976
      4069 10008 4075 10019 4092 10008 4105 10001
      4105 9991
TIME...MOT...LOC 0005Z 315DEG 29KT 4098 9979 4079 9986
          4070 10004
WIND...HAIL 60MPH 0.75IN

$$

PFANNKUCH
855 
WWUS53 KGID 130014
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
714 PM CDT THU JUL 12 2012

NEC047-130025-
/O.EXP.KGID.SV.W.0269.000000T0000Z-120713T0015Z/
DAWSON NE-
714 PM CDT THU JUL 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DAWSON COUNTY HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

LAT...LON 4103 9977 4097 9965 4092 9964 4071 9976
      4069 10008 4075 10019 4092 10008 4105 10001
      4105 9991
TIME...MOT...LOC 0015Z 315DEG 29KT 4083 9983 4064 9991
          4055 10010

$$

PFANNKUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:24 PM CDT, 15 minutes earlier.

Area forecast discussion, Jul 12, 6:24 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
624 PM CDT THU JUL 12 2012

.AVIATION...00Z KGRI TAF. A FEW THUNDERSTORMS HAVE FORMED TO THE
NORTH AND NORTHWEST OF THE TERMINAL AREA ALONG THE SOUTHERN EDGE
OF A MID LEVEL DISTURBANCE AND THESE COULD SLIDE INTO THE TERMINAL
AREA AROUND 02Z. WITH BETTER FORCING NORTH AND INSTABILITY
DECREASING AFTER SUNSET...STILL SOME UNCERTAINTY IF THESE WILL
MAKE IT INTO THE KGRI AREA. AFTER MIDNIGHT...THINGS SHOULD QUIET
DOWN AND WOULD EXPECT MOST OF FRIDAY TO BE QUIET WEATHERWISE.

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT THU JUL 12 2012/

SHORT TERM...THROUGH FRIDAY AFTERNOON. MORNING UPPER AIR ANALYSIS
INDICATES RIDGING OVER THE SOUTHWESTERN CONUS...WITH A WEAK TROUGH
OVER THE EAST. A MID LEVEL SHORT WAVE IS NOTED OVER SOUTH CENTRAL
CANADA AND THE NORTHERN PLAINS...AND A MID LEVEL LOW IS EVIDENT
NEARING THE NORTHWESTERN CONUS FROM THE PACIFIC. WITH THE BULK OF
MID AND UPPER LEVEL JET ENERGY RELEGATED TO CANADA...WEAK MID AND
UPPER LEVEL TROPOSPHERIC FLOW PERSISTS OVER THE CENTRAL PLAINS
WITH ONLY A ~60KT UPPER LEVEL JET STREAK TO SPEAK OF OVER THE
NORTHWESTERN CONUS. WATER VAPOR IMAGERY SHOWS PLENTY OF MID LEVEL
MOISTURE OVER THE SOUTHWESTERN CONUS...AS WELL AS THE SOUTHEASTERN
CONUS. SOME OF THIS INCREASED MOISTURE IS BEGINNING TO SPILL OVER
THE SOUTHWESTERN CONUS RIDGE INTO THE CENTRAL PLAINS. AT THE
SURFACE A RIDGE OF HIGH PRESSURE IS NOTED OVER THE MISSISSIPPI
VALLEY...WITH LOW LEVEL RETURN FLOW TRYING TO ESTABLISH ITSELF
ACROSS THE CENTRAL PLAINS. A SURFACE TROUGH IS ALSO NOTED
EXTENDING FROM NEAR KANW TO NEAR KOGA. RADAR DATA FROM
KUEX...KLNX AND KOAX INDICATES DEVELOPING PRECIPITATION OVER
WESTERN NEBRASKA.

SHORT TERM GUIDANCE SUGGESTS THE MID LEVEL SHORT WAVE OVER THE
NORTHERN PLAINS WILL CONTINUE MOVING TO THE EAST TONIGHT INTO
TOMORROW. THE ASSOCIATED SURFACE TROUGH IS CURRENTLY TRYING TO
PUSH EAST ACROSS NEBRASKA AND MAY MAKE IT AS FAR EAST AS OUR FAR
WEST/NORTHWESTERN CWA. THAT BEING SAID...GUIDANCE SUGGESTS THIS
TROUGH WILL BECOME DISCONNECTED FROM THE PARENT MID LEVEL TROUGH
AND ACTUALLY RETROGRADE BACK TO THE WEST TONIGHT INTO TOMORROW. AS
WAS BEING INDICATED YESTERDAY...THE BULK OF THE DPVA AND MID LEVEL
THERMAL ADVECTION IN ASSOCIATION WITH THE MID LEVEL SHORT WAVE
WILL STAY NORTH OF OUR AREA FOR THE MOST PART...BUT JUST ENOUGH
OMEGA ALONG THE SOUTH/SOUTHEASTERN PERIPHERY OF THE MID LEVEL
TROUGH AXIS...WORKING IN CONCERT WITH MODEST LOW LEVEL CONVERGENCE
ALONG THE SURFACE TROUGH...MAY BE ENOUGH TO PROMOTE CONVECTION ACROSS
NORTHWESTERN PORTIONS OF OUR CWA LATE THIS AFTERNOON AND INTO THIS
EVENING. THIS SOLUTION IS SUPPORTED BY QPF FIELDS FROM THE
NAM...EC...SREF-MEAN AND HRRR. WILL GO AHEAD AND MAINTAIN SLIGHT
CHANCE POPS ACROSS OUR NORTHWEST 21Z-00Z THIS AFTERNOON/EVENING AS
A RESULT. SHOULD CONVECTION BE REALIZED ACROSS OUR NORTHWEST THIS
AFTERNOON OR EVENING...RELATIVELY LOW VALUES OF LOW LEVEL MOISTURE
WILL HELP KEEP INSTABILITY SOMEWHAT LOW. THE NAM SUGGESTS 0-1KM
MLCAPE VALUES OF ~1000J/KG WILL BE REALIZED LATE THIS AFTERNOON
AND EVENING ACROSS OUR NORTHWEST...AND SPC MESO-ANALYSIS PAGE
SUGGESTS THESE LEVELS OF INSTABILITY ARE PRETTY MUCH IN PLACE NOW.
IN ADDITION...THE AFOREMENTIONED WEAK MID AND UPPER LEVEL FLOW
WILL ALSO KEEP DEEP LAYER BULK SHEAR ON THE WEAK SIDE...NOT MUCH
HIGHER THAN 25KTS. GIVEN ALL THIS...WILL KEEP ANY SEVERE WORDING
OUT OF THE HWO FOR THIS AFTERNOON AND EVENING...BUT WILL MENTION
AN ISOLATED STRONG STORM JUST IN CASE A FAIRLY DEEP UPDRAFT CAN
MATERIALIZE FROM WHAT INSTABILITY AND SHEAR ARE AVAILABLE.

THUNDERSTORM ACTIVITY MAY TRY TO TREK EAST/SOUTHEAST ACROSS THE
NORTHWESTERN HALF OF THE CWA AFTER SUNSET TONIGHT...BUT WITH THE
MID LEVEL TROUGH AXIS MOVING WELL EAST/NORTHEAST OF OUR
REGION...THE SURFACE TROUGH RETROGRADING BACK TO THE WEST...AND
LITTLE TO NO LOW LEVEL JET ENERGY EXPECTED ACROSS OUR AREA
TONIGHT...CURRENTLY BELIEVE ANY LINGERING CONVECTION WILL DIE OUT
BY 06Z OR SHORTLY AFTER AS IT NEARS CENTRAL PORTIONS OF THE CWA.
DRY CONDITIONS ARE THEN EXPECTED THROUGH MUCH OF TOMORROW...BUT BY
LATE AFTERNOON THE NAM AND OPERATIONAL GFS BOTH SUGGEST THE ~60KT
UPPER LEVEL JET STREAK...CURRENTLY OVER THE NORTHWESTERN
CONUS...WILL INCREASE IN AERIAL COVERAGE AS THE UPPER LEVEL RIDGE
BEGINS BUILDING BACK INTO THE CENTRAL CONUS. BY MID AFTERNOON
FRIDAY THIS UPPER LEVEL JET STREAK IS EXPECTED TO EXTEND FROM THE
NORTHWESTERN CONUS...NORTHEASTWARD INTO SOUTHERN CANADA...AND THEN
BACK SOUTH/SOUTHEAST INTO THE CENTRAL CONUS...WITH THE LEFT-FRONT
QUAD OF THIS JET STREAK EXPECTED TO SET UP SHOP OVER THE EASTERN
HALF OF OUR CWA. THERE MAY BE JUST ENOUGH FORCING WITHIN THE
INDIRECT THERMAL CIRCULATION FOR PRECIPITATION PRODUCTION ACROSS
EASTERN PORTIONS OF OUR CWA FRIDAY AFTERNOON. THIS IS SUPPORTED BY
QPF FIELDS FROM THE NAM...OPERATIONAL GFS...AND TO A LESSER EXTENT
THE SREF-MEAN. WILL GO AHEAD WITH SLIGHT CHANCE POPS ACROSS OUR
EASTERN CWA FOR FRIDAY AFTERNOON AS A RESULT. THE NAM SUGGESTS
0-1KM MLCAPE VALUES OF ~1000J/KG WILL BE AVAILABLE FOR UPDRAFT
PRODUCTION FRIDAY AFTERNOON...WITH DEEP LAYER BULK SHEAR OF AROUND
30KTS. GIVEN ALL THIS AM NOT OVERLY IMPRESSED WITH THE POTENTIAL
FOR SEVERE WEATHER FRIDAY AND WILL GO WITH STRONG STORM WORDING IN
THE HWO AS A RESULT.

SLIGHTLY DRIER AIR ADVECTING IN FROM THE WEST...ALONG WITH
CLEARING SKIES AFTER 06Z...SHOULD PROVIDE 25-30 DEGREE TEMPERATURE
DROP OFFS TONIGHT...WHICH PRESENTS OVERNIGHT LOWS IN THE 60S FOR
THE MOST PART. SOUTHERLY LOW LEVEL FLOW WILL PRESENT LOW LEVEL
WARM AIR ADVECTION AND SLIGHTLY WARMER WEATHER FRIDAY
AFTERNOON...WITH HIGHS IN THE MID TO UPPER 90S CURRENTLY FORECAST
THROUGH MOST LOCATIONS ACROSS THE CWA.

LONG TERM...FRIDAY EVENING THROUGH NEXT THURSDAY. AT LEAST FOR
NOW...HAVE MAINTAINED A DRY FORECAST FOR THE VAST MAJORITY OF THIS
TIME FRAME...ALTHOUGH ITS CERTAINLY NOT WITHOUT QUESTION THAT SOME
STORM CHANCES MAY EVENTUALLY NEED INTRODUCED MAINLY INTO THE
TUESDAY NIGHT THROUGH THURSDAY PERIOD IF THE CURRENT GFS SOLUTION
MATERIALIZES.

STARTING OFF FRIDAY EVENING/NIGHT...12Z NAM/GFS ARE IN GOOD
AGREEMENT DEPICTING THE EXPANSIVE WESTERN CONUS RIDGE CENTERED OVER
CO...WHILE OFF TO THE NORTHEAST...A DEPARTING SHORTWAVE TROUGH
AXIS SLIDES ACROSS THE MN/WI/EASTERN IA AREA. ALTHOUGH UPPER
FORCING APPEARS QUITE NEGLIGIBLE OVER THE AREA BEHIND THIS
DEPARTING WAVE...WAS NOT QUITE READY YET TO COMPLETELY REMOVE THE
POPS THAT WERE JUST INTRODUCED 24 HOURS AGO. IN COLLABORATION WITH
THE SHORT TERM FORECASTER DOING THE FRIDAY AFTERNOON PERIOD...DID
HOWEVER TRIM BACK FRIDAY NIGHT SLIGHT POPS TO ONLY FAR EASTERN
PORTIONS OF THE CWA...EAST OF THE TRI-CITIES. WITH AT LEAST A WEAK
LOW LEVEL JET IN THE AREA...SUPPOSE A FEW STORMS IN THIS AREA
CANNOT COMPLETELY BE RULED OUT...BUT CURRENT FEELING IS THAT EVEN
THE LIMITED AREA OF REMAINING POPS ARE STANDING ON SHAKY GROUND.
IF ANY STORMS DO IN FACT MATERIALIZE OR LINGER INTO THE
EVENING...A STRONG STORM IS NOT OUT OF THE QUESTION BUT NOT
THINKING SEVERE. OTHERWISE...NUDGED LOW TEMPS DOWN 1-3 DEGREES
FROM PREVIOUS FORECAST PER MET/MAV GUIDANCE BLEND...MAINLY MID-
UPPER 60S.

SATURDAY/SATURDAY NIGHT...CONFIDENCE IN REASONABLY HIGH IN THE
CONTINUED DRY FORECAST...AS THE MID-UPPER RIDGE BECOMES POSITIVELY
TILTED AND CENTERED FROM NM TO SOUTHWEST NEB...AND THE MAIN
SHORTWAVES OF INTEREST WELL OFF TO THE NORTHWEST AND NORTHEAST OF
THE CENTRAL PLAINS. ALTHOUGH AT LEAST A FEW STORMS CANNOT BE RULED
OUT IN ASSOCIATION WITH A WARM FRONT EVIDENT AT 850MB...THIS WOULD
SEEM TO BE MOST FAVORED IN PARTS OF NORTHWEST NEB. REGARDING HIGH
TEMPS SATURDAY...ONLY TWEAKED SLIGHTLY...UPPING PARTS OF THE
SOUTHWEST CWA A FEW DEGREES AND LOWERING SEVERAL NEB AREA 1-2
DEGREES. THIS YIELDS MID-90S MOST AREAS NORTH OF HIGHWAY 6...AND
UPPER 90S TO JUST OVER 100 IN KS ZONES.

SUNDAY/SUNDAY NIGHT...THE RIDGE AXIS FLATTENS A BIT..BUT WITH THE
AXIS STILL EXTENDING FROM THE CO/NM/OK/TX/KS BORDER AREA NORTHEAST
TOWARD IA. COMPARED TO FRIDAY-SATURDAY...A BIT STRONGER SOUTH
BREEZE SHOULD BE IN PLACE BY THEN...IN RESPONSE TO LOW PRESSURE
MOVING ACROSS THE DAKOTAS. AGAIN MADE MINOR TWEAKS TO HIGH
TEMPERATURES...WITH MAINLY MID 90S IN NEB AND UPPER 90S TO AROUND
101 IN KS AND ALSO FURNAS COUNTY AREA. ALTHOUGH DO NOT OFFICIALLY
HAVE RELATIVE HUMIDITY LEVELS DROPPING BELOW 20 PERCENT YET...AND
ALSO DO NOT HAVE WINDS AT/ABOVE 20 MPH...THIS WILL NEED TO BE
MONITORED FOR POSSIBLE FIRE WEATHER CONCERNS...ESPECIALLY IF THE
STRONGER WIND SPEEDS AND LOWER DEWPOINTS IN THE RAW 12Z NAM
SOLUTION VERIFY.

MONDAY/MONDAY NIGHT...A DRY FORECAST CONTINUES...AS THE RIDGE AXIS
CONTINUES TO DOMINATE THE CENTRAL CONUS...AS A SEASONABLY STRONG
SHORTWAVE SLIDES FROM SOUTH CENTRAL CANADA TOWARD THE UPPER GREAT
LAKES. ALTHOUGH THE RISK OF SOME HIGH PLAINS CONVECTION SNEAKING
IN FROM THE WEST IS NOT COMPLETELY OUT OF THE QUESTION...THIS RISK
APPEARS MINIMAL ENOUGH TO OMIT FOR NOW. CHANGED HIGH TEMPS VERY
LITTLE FROM FROM PREVIOUS...WITH MOST OF THE CWA IN THE 96-99
RANGE.

TUESDAY/TUESDAY NIGHT...THIS IS WHERE CONFIDENCE IN THE CURRENTLY
DRY FORECAST STARTS TO GET AT LEAST SLIGHTLY MORE SHAKY...AS THE
PREFERRED ECMWF SOLUTION KEEPS THE RIDGE AXIS FIRMLY IN CONTROL OF
THE CENTRAL PLAINS...BUT ALSO NOW GENERATES SOME QPF IN THE
VICINITY OF AN EAST-WEST SURFACE FRONT. THE GFS SOLUTION IS EVEN
MORE AGGRESSIVE GENERATING FAIRLY WIDESPREAD CONVECTION MAINLY IN
NEB ZONES TUES NIGHT...BUT ITS DEPICTION OF SHORTWAVE ENERGY
RIDING AROUND THE NORTHWEST FRINGE OF THE RIDGE AXIS ALSO APPEARS
A BIT OVERDONE. ALL THINGS CONSIDERED...DECIDED THE BEST APPROACH
FOR NOW WAS TO STAY THE DRY COURSE...AND WAIT UNTIL CONFIDENCE
POTENTIALLY INCREASES TO ADVERTISE RAIN CHANCES. TEMP WISE
TUESDAY...HAVE HIGHS MAINLY MID 90S IN NEB AND NEAR 100 IN
KS...BUT IF ANY KIND OF DECENT EAST-WEST SURFACE BOUNDARY SETS
UP...COULD EASILY SEE MUCH OF NEB ZONES STRUGGLING TO REACH THE
LOW 90S...SOMEWHAT SIMILAR TO THE PATTERN IN LATE JUNE WHEN WE
WERE CONSISTENTLY OVERDOING HIGHS NORTH OF THE HIGHWAY 6 CORRIDOR.
SOMETHING TO WATCH...

WEDNESDAY THROUGH THURSDAY...THIS IS WHERE MODEL AGREEMENT REALLY
STARTS GOING OUT THE WINDOW...WITH THE PREFERRED ECMWF REALLY
KEEPING THE UPPER RIDGE AXIS ENTRENCHED ACROSS THE NE/KS/IA/MO
REGION...KEEPING THE MOST FAVORED ZONE FOR CONVECTION WEST ACROSS
THE HIGH PLAINS AND NORTH ACROSS THE DAKOTAS. ON THE OTHER
HAND...THE GFS REALLY GOES GANGBUSTERS WITH BREAKING OUT
CONVECTION ACROSS MUCH OF THE CWA DURING THIS TIME FRAME...AS IT
CENTERS THE RIDGE AXIS FARTHER WEST AND DROPS SHORTWAVES SOUTHWARD
ACROSS THE CENTRAL PLAINS. ALTHOUGH AT LEAST SLIGHT POPS MAY
ULTIMATELY NEED ADDED IF THE ECMWF STARTS TRENDING THIS
DIRECTION...OPTED TO STAY THE DRY COURSE FOR NOW AND NOT START
LITTERING THE EXTENDED PERIODS WITH QUESTIONABLE RAIN CHANCES IN
THIS OVERALL DROUGHT-PERSISTING PATTERN. DID NOT DEVIATE FROM
ALLBLEND CONSENSUS HIGHS WED/THURS...WITH LOW-MID 90S IN NEB AND
MID-UPPER 90S IN KS. CERTAINLY IF THE RIDGE AXIS IS AS DOMINANT AS
THE ECMWF SUGGESTS...THESE HIGHS MAY NEED RAISED ESPECIALLY NEAR
THE STATE LINE AND SOUTHWARD.

PREV DISCUSSION... /ISSUED 1215 PM CDT THU JUL 12 2012/

AVIATION...18Z KGRI TAF. VFR CONDITIONS TO CONTINUE THROUGH THE
NEXT 24 HOURS. HIGH LEVEL CLOUDS NEAR 12000FT AGL WILL BE ON THE
INCREASE THIS AFTERNOON. SURFACE WINDS...AT AROUND 08KTS...WILL
START FROM THE SOUTHWEST EARLY THIS AFTERNOON...PERHAPS BACKING TO
MORE OF A SOUTH/SOUTHEASTERLY DIRECTION BY LATE AFTERNOON/EARLY
EVENING AND THEN BECOME LIGHT AND VARIABLE AFTER SUNSET.
VISIBILITY RESTRICTIONS ARE NOT EXPECTED THROUGH THE NEXT 24
HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 12, 3:17 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
317 PM CDT THU JUL 12 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
317 PM CDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...PRIMARILY
ALONG AND NORTHWEST OF A LINE FROM LEXINGTON TO GREELEY IN
NEBRASKA. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED
STRONG STORM CANNOT BE RULED OUT WITH HAIL UP TO THE SIZE OF
NICKELS AND WIND GUSTS TO AROUND 50 MPH BOTH BEING POSSIBLE.

THUNDERSTORM ACTIVITY WILL SPREAD SOUTHEASTWARD OVERNIGHT
TONIGHT...AND MAY REACH AS FAR EAST AS A LINE FROM FULLERTON
TO FRANKLIN IN NEBRASKA...TO PRAIRIE VIEW IN KANSAS. SEVERE WEATHER
IS NOT EXPECTED WITH THIS OVERNIGHT ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE FRIDAY AFTERNOON
THROUGH FRIDAY NIGHT...PRIMARILY ALONG AND EAST OF A LINE FROM
GENOA TO SUPERIOR IN NEBRASKA. A STRONG STORM...WITH HAIL UP TO
THE SIZE OF NICKELS AND WIND GUSTS TO AROUND 50 MPH...WILL BE
POSSIBLE WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Special weather statement, Jul 12, 6:06 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CDT THU JUL 12 2012

NEZ060-122345-
DAWSON NE-
606 PM CDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 645
PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF GOTHENBURG...OR 32 MILES
NORTHWEST OF LEXINGTON...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GOTHENBURG...
  WILLOW ISLAND...
  COZAD...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 229.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4105 10022 4105 9993 4103 9988 4081 9984
      4070 10021 4078 10023 4104 10023
TIME...MOT...LOC 2305Z 329DEG 22KT 4109 10018

EWALD
Local storm report, Jul 12, 6:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
628 PM CDT THU JUL 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             6 N GOTHENBURG          41.02N 100.16W
07/12/2012  E0.25 INCH       DAWSON             NE   PUBLIC

            PEA SIZE HAIL AND ESTIMATED 35 MPH WINDS WITH SHELF CLOUD
            VISIBLE.

&&

PFANNKUCH
Local storm report, Jul 12, 6:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT THU JUL 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND GST     8 NW COZAD              40.94N 100.09W
07/12/2012  E60 MPH          DAWSON             NE   STORM CHASER

&&

DOXEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:06 PM CDTSpecial Weather StatementGIDDawson39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.